SYNTHES GMBH CHUCK/KEYLESS/DRILL SPEED FOR TRS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Back to Search Results |
| Catalog Number |
05.001.208 |
| Medical Device Problem Codes |
Device-Device Incompatibility (2919); Mechanical Jam (2983); Complete Loss of Power (4015)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/14/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.The actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the reported condition was confirmed.The assignable root cause of this condition was determined to be traced to maintenance, which is improper maintenance.
Event or Problem Description
It was reported that during service and evaluation, it was determined that the keyless chuck device was frozen/will not move ¿ chuck seized, could not engage the attachment ¿ coupling, moving parts of the device did not move smoothly, and the device had component damage.It was further determined that the device failed pretest for general condition, check the drill chuck by hand, check the maximum range of tool coupling, check the minimum range of tool coupling, check the cannulation of attachment, check for mechanical free movement, and check general function in running mode.It was noted in the service order that the device held the drill poorly.It was noted that when applied to the bone, the drill slides in the holder and stops.This event did not occur during surgery.There were no reports of injuries, medical intervention, or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.